MAUDE Adverse Event Report: ETHICON INC. PRLNE BLU 30IN 0 S/A CTX; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE

ETHICON INC. PRLNE BLU 30IN 0 S/A CTX; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Model Number 8454H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/26/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Note: events reported in 2210968-2020-06724, 2210968-2020-06722, 2210968-2020-06721, 2210968-2020-06723.Attempts have been made to retrieve the device.To date, the device has not been returned.If the device or further details are received at a later date, a supplemental medwatch will be sent.Additional information was requested and the following was obtained: could you please provide product code? please confirm device's availability.The code number 8454h as in the picture attached.The doctor used another suture brand to complete the closure.No complications happened to the patient as the surgeon changed the suture.The patient is in good status.Yes, all the five sutures available for return.Lot: mmh358.
 
Event or Problem Description
It was reported that a patient underwent a laparoscopic procedure on (b)(6) 2020 and suture was used.During the procedure, the suture pulled off the needle.The event reoccurred 5 times with 5 sutures from the same batch during the same case.Another like device was used to complete the procedure.There were no adverse events or patient consequences reported.Additional information was requested.
 
Additional Manufacturer Narrative
(b)(4).Date sent to the fda: 12/17/2020.Additional h6 component code: g07002 - conforming device.Additional h3 investigation summary: a sealed sample of product code 8454, lot # mmh358 was received for evaluation.During the visual inspection of the unopened sample, no defects were found on the package.The sample was opened, and the swage and attachment area were noted to be as expected.The suture was dispensed without problems and examined along of the strand and no defects, damaged or suture breakage were noted.A functional test was performed and the tensile strength force was above the minimum requirement.As part of our quality process, the manufacturing records of this lot-serial number were reviewed, and the manufacturing standards were met prior to the release of this batch.The device performed without any defect noted.Note: events reported via mw# 2210968-2020-06724, 2210968-2020-06723, 2210968-2020-06722, 2210968-2020-06721.This report is being submitted pursuant to the provisions of 21 cfr, parts 4 and 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
(b)(4).Date sent to the fda: 11/24/2020.A manufacturing record evaluation was performed for the finished device batch mmh358, 8454h19 and no non-conformances were identified.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
PRLNE BLU 30IN 0 S/A CTX
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876
MDR Report Key10505850
Report Number2210968-2020-06725
Device Sequence Number11067163
Product Code GAW
UDI-Device Identifier10705031015845
UDI-Public10705031015845
Combination Product (Y/N)N
Initial Reporter CountryKU
PMA/510(K) Number
K133356
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2023
Device Model Number8454H
Device Catalogue Number8454H
Device Lot NumberMMH358
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/15/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/27/2020
Supplement Date Received by Manufacturer11/18/2020
12/15/2020
Initial Report FDA Received Date09/08/2020
Supplement Report FDA Received Date11/24/2020
12/18/2020
Patient Sequence Number1